EconPapers    
Economics at your fingertips  
 

Income taxation, wealth effects, and uncertainty: Portfolio adjustments with isoelastic utility and discrete probability

Theodore S. Sims

Economics Letters, 2015, vol. 135, issue C, 52-54

Abstract: Assuming isoelastic utility and binomial probability, the optimal adjustment to income taxation of portfolio returns is to scale up the holding of the risky asset by just [1+r(1−t)/(1+r)(1−t)], not 1/(1−t), as the literature classically maintains.

Keywords: Taxation and risk; Uncertainty; Portfolio choice; Cash-flow taxation; Income taxation (search for similar items in EconPapers)
JEL-codes: D80 G11 H21 H22 H24 K34 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165176515002797
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:ecolet:v:135:y:2015:i:c:p:52-54

DOI: 10.1016/j.econlet.2015.07.006

Access Statistics for this article

Economics Letters is currently edited by Economics Letters Editorial Office

More articles in Economics Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:ecolet:v:135:y:2015:i:c:p:52-54